MAUDE Adverse Event Report: INVAMEX RELIANT 450 BATTERY-POWERED LIFT; NON-AC POWERED PATIENT LIFT

INVAMEX RELIANT 450 BATTERY-POWERED LIFT; NON-AC POWERED PATIENT LIFT
Model Number RPL450-1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vertebral Fracture (4520)
Date of Event 03/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This incident is being reported due to the patient lift actuator detaching from the boom attachment point resulting in the user falling and sustaining a serious injury.The patient was taken to the hospital.This device was 11 years old at the time of this issue.Multiple pictures were provided of the failure confirming the top of the actuator worn away over time.This is likely due to the bushing for the attachment hardware missing.The patient was 269 lbs, within the 450-pound weight capacity of the device.The facility was not aware of any mis-use of the lift at the time of the incident.The underlying cause of the actuator detachment resulting in the user falling is likely due to the device not being setup/assembled properly.This issue is being escalated internally for further review.This issue is believed to be similar to one that has been previously investigated and has been addressed through a corrective action.The root cause of this issue was found to occur during the initial setup of the device or replacement of the actuator.The provider or caregiver must mount the actuator to the boom/mast connection points.Due to several reasons, the user may omit the plastic bushing during assembly.Without the actuator bushing in-place, the rod eye will wear through from use overtime.Resolution for this issue has been implemented.This device was manufactured prior to the resolutions implemented in the corrective action.Should additional information become available, a supplemental record will be filed.
 
Event or Problem Description
On an rpl450-1 patient lift, the top of the actuator broke and dropped the patient, causing them to fall and break their neck.

Brand Name
RELIANT 450 BATTERY-POWERED LIFT
Common Device Name
NON-AC POWERED PATIENT LIFT
Manufacturer (Section D)
INVAMEX
avenida el puente s/n
parque industrial el puente ma
reynosa, tamaulipas 88783
MX  88783
Manufacturer (Section G)
INVAMEX
avenida el puente s/n
parque industrial el puente ma
reynosa, tamaulipas 88783
MX   88783
Manufacturer Contact
dona bhamra
one invacare way
elyria, OH 44035
MDR Report Key24689642
Report Number9616091-2026-00004
Device Sequence Number21333159
Product Code FSA
UDI-Device Identifier00841447102953
UDI-Public00841447102953
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRPL450-1
Device Catalogue NumberRPL450-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexFemale
Patient Weight122 KG